It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Vitamins & Supplements Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-02-2007, 06:56 AM   #1
Junior Member
(female)
 
Join Date: Jan 2007
Location: Toronto, ON
Posts: 28
VanB HB User
Vitamin B and neon urine!

I just started taking a Vitamin B 100 complex and my urine is bright yellow/green. Is that normal? Does it mean that I'm not absorbing it properly?

 
Old 03-02-2007, 06:59 AM   #2
Senior Member
(male)
 
Join Date: May 2006
Posts: 184
cappy7 HB User
Re: Vitamin B and neon urine!

Yes, this is normal. I started taking a B-complex vitamin a few weeks back and the same thing happened to me. Perfectly normal, no worries.

 
Sponsors Lightbulb
   
Old 03-02-2007, 07:12 AM   #3
Senior Member
(female)
 
Join Date: Jun 2004
Location: Baltimore
Posts: 120
snogal HB User
Re: Vitamin B and neon urine!

Same thing happened to me. I started taking it a few weeks ago, and ever since, I've had bright yellow urine for several hours after I take it. I take it in the morning, and usually by afternoon, the bright yellow color is gone. I thought maybe I wasn't absorbing it properly because I bought a less expensive brand. The pill I take is a yellowish-orange color.

 
Old 03-03-2007, 02:05 PM   #4
Veteran
(female)
 
Join Date: Apr 2004
Location: California
Posts: 395
Musical_Muse HB User
Re: Vitamin B and neon urine!

That's interesting. I had thought that this brighter urine signaled that you were taking too much of a vitamin and this was your body's attempt to flush it out through the kidneys. Whenever anything like this has happened to me in the past, I have usually lowered the amount that I was taking.

For which vitamins is it normal to have a brighter urine color? For which ones is it an indicator that you are giving your body too much?

~Colleen
__________________
"The only emotions that are deadly are the ones that are unexpressed."--Iyanla Vanzant

 
Old 03-04-2007, 03:03 AM   #5
Senior Veteran
(female)
 
Join Date: Feb 2007
Location: australia
Posts: 586
Trixibel HB User
Re: Vitamin B and neon urine!

It's normal. It's one of the B vitamins - 3 - I think, that makes it that colour. As far as I know and I'm not a doctor - it doesn't mean you've taken too much.

 
Old 03-04-2007, 06:03 AM   #6
Senior Veteran
(male)
 
Join Date: Nov 2004
Posts: 8,484
Lenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB User
Re: Vitamin B and neon urine!

It's excessive Vitamin B-2 (riboflavin) that turns the urine that psychedelic yellow-orange. Your body excretes what it doesn't use.


It's a sign that your body is taking in fart more than it needs. Save some coin and split your pills in half and take a B-50 instead. It is mega times the amount you actually need. Bet you STILL get the neon urine...only less dazzling!

There's the wonderful old joke about vitamins:
"Thanks to mega-vitamin supplementation, Americans have the healthiest urine on the planet!"

 
Old 03-21-2007, 11:13 AM   #7
Junior Member
(female)
 
Join Date: Jan 2007
Location: Toronto, ON
Posts: 28
VanB HB User
Re: Vitamin B and neon urine!

I'm pretty sure that I was taking too much. I started to experience numbness in my arms and legs on Sunday night and the B complex is the only thing I can think that could have caused it.

 
Old 04-30-2007, 08:42 AM   #8
Senior Veteran
(female)
 
Join Date: Feb 2006
Location: texas
Posts: 510
cvoor HB User
Re: Vitamin B and neon urine!

Your right, it's too much B vitamins. I was taking a mega vitamin, with 80 mg B vitamins, timed release. One night late, i got the rapid heart rate, and nausea, and used the bathroom, and my urine was bright dark yellow. I had taken that b earlier that day, I knew right there and then, the b vitamins were causing me problems, and i stopped nxt day, and felt better. I was also taking fish oil, but I knew more than likely it was the b vitamins. Excessive doses of b vitamins or other vitamins, and or supplements, can and do cause problems for some people .

Last edited by cvoor; 05-01-2007 at 07:07 AM.

 
Old 04-30-2007, 09:23 AM   #9
Inactive
(female)
 
Join Date: Apr 2007
Location: New Orleans, Louisiana
Posts: 1,067
FromSqueaky HB User
Re: Vitamin B and neon urine!

It's normal to have fluorescent yellow urine while taking vitamin B. B vitamins are water soluble. The vitamin molecules themselves are yellow and bodies just flush out extra dosages of them so what your body does not use it gets washed out. No harm is being done to your body

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Neon Yellow urine? holahanson Vitamins & Supplements 7 07-18-2011 05:34 PM
Seasonal Allergy - Urine Retention Mike Ro Allergies 3 04-25-2010 01:18 PM
urine is neon yellow ashtynhowie123 Urology 1 04-02-2009 10:39 PM
6,000 Milligrams Of Vitamin C Daily Excessive? Lindaru Vitamins & Supplements 14 09-02-2008 03:54 PM
What are the side effects of taking a B complex vitamin? B Parker Vitamins & Supplements 5 01-29-2008 07:15 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



jenj770 (15), MyCat55 (5), jonnstar (3), captjane (3), itburns2004 (2), MISSYJOY (2), janewhite1 (2), bdrunner79 (2), mycatsmom (2), Fieryimp (2)

Site Wide Totals

teteri66 (1164), MSJayhawk (999), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (667), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 03:02 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!